Alert archive / Wisconsin / Gale Warnings in 2010

Gale Warning 6, NWS Green Bay, WI

September 3, 2010

NWS Green Bay, WI issued this gale warning at Sep 3, 2010, 4:34 AM CDT. It took effect at Sep 3, 2010, 7:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 4:34 AM CDT (09:34 UTC)
In effect from
Sep 3, 2010, 7:00 PM CDT
Expired
Sep 4, 2010, 6:29 AM CDT
In force
11 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Sep 3, 4:26 AM CDT, 8 minutes earlier.

Area forecast discussion, Sep 3, 4:26 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
426 AM CDT FRI SEP 3 2010

.SHORT TERM...TODAY THROUGH SATURDAY.

500MB LOW OVER THE MINNESOTA ARROWHEAD AT 06Z SHOULD DEEPEN AS 70
KNOT JET OVER EASTERN NEBRASKA ROTATES AROUND THE BASE OF THE
UPPER TROUGH. SURFACE LOW FORECAST TO DEEPEN AS IT MOVES ACROSS
LAKE SUPERIOR. CYCLONIC FLOW AND MOISTURE PICKED UP FROM LAKE
SUPERIOR SHOULD HELP PRODUCE SCATTERED SHOWERS THROUGH EARLY
EVENING...ESPECIALLY IN THE NORTH. WHAT WILL BE MOST NOTICEABLE TO
MOST PEOPLE WILL BE THE WIND AND HOW MUCH COOLER IT IS THAN
YESTERDAY. IN FACT THIS MAY BE THE COOLEST DAY SINCE JUNE 8TH IN
MANY PLACES. TIGHTENING GRADIENT WILL PRODUCE WINDS OF 20 TO 25
MPH WITH GUSTS TO 35 MPH JUST ABOUT EVERYWHERE. STRONGER WINDS
EXPECTED OVER THE DOOR PENINSULA WHERE THERE WILL BE EXCELLENT
MIXING DOWN OF STRONGER WINDS ALOFT DUE TO INSTABILITY CAUSED BY
THE COOL AIR FLOWING OVER THE RELATIVELY WARM WATERS OF THE BAY.

CLOUDS AND EVENING SHOWERS SHOULD DIMINISH TONIGHT BUT THERE
SHOULD BE ENOUGH WIND TO KEEP TEMPERATURES FROM DROPPING MUCH MORE
THAN 10 DEGREES FROM THIS AFTERNOON/S HIGHS. IN FACT THE NORTHWEST
WIND FLOWING OVER LAKE SUPERIOR MAY KEEP CLOUDS AND THE MILDEST
TEMPERATURES IN THE NORTHWOODS AREA.

SATURDAY WILL BE A BIT BREEZY WITH HIGHS ABOUT 10 DEGREES BELOW
NORMAL AND LOW DEWPOINTS. SOME DIURNAL CLOOUDS EXPECTED IN THE
AFTERNOON BUT IT SHOULD BE DRY ENOUGH TO PREVENT ANY SHOWERS.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN SATURDAY NIGHT...
BRINGING COOL CONDITIONS UNDER CLEAR SKIES AND LIGHT WINDS. HAVE
ADDED AREAS OF FROST IN THE TYPICALLY COLDER LOCATIONS OF NORTH
CENTRAL WISCONSIN. WOULD NOT BE SURPRISED IF THE AREAL COVERAGE
IS EXPANDED SOME IN LATER SHIFTS. SUNNY SKIES ARE EXPECTED
ON SUNDAY AS HIGH PRESSURE WILL SLIDE EAST OF THE STATE.

ATTENTION TURNS TO 850MB WARM ADVECTION AS NEXT SYSTEM APPROACHES
FROM THE WEST SUNDAY NIGHT. THE COMBINATION OF 850MB WARM
ADVECTION AND STEEPENING MID LEVEL LAPSE RATES OF 7C TO 8C WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. THE
QUESTION IS WHERE THE FOCUS WILL BE FOR CONVECTION TO GET GOING
AS MODELS HAVE VARYING SOLUTIONS ON THE LOWER LEVEL JET. FOR
NOW...WILL HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA AS A STARTING POINT.

SYSTEM EXPECTED TO MOVE ACROSS THE REGION ON MONDAY...BRINGING
A CHANCE OF SHOWERS AND THUNDERSTORMS. THE SHOWERS AND STORMS
WILL LINGER INTO MONDAY NIGHT BEFORE DRY SLOT ARRIVES. PRECIPITATION
MAY MOVE BACK INTO THE FAR NORTH ON TUESDAY AS SYSTEM DEPARTS THE
AREA. ATTENTION THEN TURNS TO LATE IN THE FORECAST PERIOD AND THEN
INTO FRIDAY. IT APPEARS THAT AN ACTIVE PATTERN COULD SET UP THAT
WILL BRING US LOCALLY HEAVY RAIN AT SOME POINT. WILL CONTINUE TO
MONITOR THE SITUATION OVER THE NEXT SEVERAL NIGHTS.
&&

.AVIATION...MVFR CIGS EXPECTED OVER MUCH OF THE REGION THROUGH
THIS EVENING. BRIEF IFR POSSIBLE AT EGV/LNL/RHI/ARV/RRL. STRONG
WEST TO NORTHWEST SURFACE WINDS MAY PRODUCE CROSSWIND RESTRICTIONS
ON SOME NORTH SOUTH RUNWAYS DEPENDING ON AIRCRAFT TYPE.
&&

.MARINE...DEEPENING SURFACE LOW MOVING ACROSS LAKE SUPERIOR SHOULD
PRODUCE GALE FORCE WINDS OVER THE CENTRAL AND NORTHERN BAY THIS
AFTERNOON AND TONIGHT. SUSTAINED WINDS WILL LIKELY STAY JUST BELOW
GALE CRITERIA ELSEHWERE BUT THERE SHOULD BE FREQUENT GALE FORCE
GUSTS WHICH JUSTIFIES A GALE WARNING...ESPECIALLY SINCE IT IS THE
LABOR DAY WEEKEND AND THERE MAY BE MORE BOAT TRAFFIC THAN USUAL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/ECKBERG
Hazardous weather outlook, Sep 2, 3:05 PM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CDT THU SEP 2 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
305 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING AS A
COLD FRONT MOVES THROUGH THE REGION. THE MAIN THREAT APPEARS TO BE
DAMAGING WINDS ALONG WITH A SMALL RISK OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS MAY IMPACT NORTHERN DOOR COUNTY ON FRIDAY
AFTERNOON AND FRIDAY NIGHT. GUSTS TO 40 TO 50 MPH ARE POSSIBLE.

THUNDERSTORMS ARE AGAIN POSSIBLE NEXT MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ521-522-541>543-032015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
305 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH NORTHEAST
WISCONSIN THIS EVENING. GUSTY WINDS AND HAIL ARE POSSIBLE WITH
THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

DEEPENING LOW PRESSURE MOVING ACROSS LAKE SUPERIOR WILL PRODUCE
STRONG WEST TO NORTHWEST WINDS FRIDAY THROUGH EARLY SATURDAY. A
SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY. GALE FORCE WINDS AND
LARGE WAVES ARE POSSIBLE WITH THIS STORM SYSTEM LATER FRIDAY. MARINERS
SHOULD STAY AWARE OF THE LATEST FORECASTS AND WARNINGS AS WE MOVE
INTO THE LABOR DAY WEEKEND.

AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:06 PM CDTSpecial Marine WarningGRB99 min
Sep 3, 5:08 AM CDTWind AdvisoryGRBDoor25 hr

Nearby

Gale Warnings in Wisconsin, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.